Louisiana, 2015Damaging Winds in Louisiana, May 27, 2015
May 27, 2015 · NWS LIX · 2 events in 1 county or zone
Heating of a moist and unstable airmass aided the development of isolated severe thunderstorms across southeast Louisiana during the late morning and early afternoon hours of the 27th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heating of a moist and unstable airmass aided the development of isolated severe thunderstorms across southeast Louisiana during the late morning and early afternoon hours of the 27th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 27, 9:36 AM CST, 1 hour 2 minutes earlier.
Area forecast discussion, May 27, 9:36 AM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1036 AM CDT WED MAY 27 2015
.UPDATE...
BASED ON RADAR TRENDS...MESO-ANALYSIS...SOUNDING DISCUSSION AND
OBSERVATIONS THE FORECAST HAS BEEN UPDATED FOR THE SQUALL
LINE/MCS THAT WILL CONTINUE MOVING THROUGH THE FORECAST AREA LATE
THIS MORNING AND EARLY THIS AFTERNOON. STRONG TO MARGINALLY SEVERE
THUNDERSTORMS WILL BE POSSIBLE WHERE SOME CELL MERGERS OCCUR...BUT
THE MAIN CONCERN THE NEXT FEW HOURS WILL BE HEAVY RAINFALL OVER
AREAS GENERALLY SOUTH OF BATON ROUGE TO JUST WEST AND SOUTHWEST OF
NEW ORLEANS. THE RISK OF MORE SERIOUS FLASH FLOODING AND
SIGNIFICANT STREET FLOODING SHOULD BE LOW IF THE OUTFLOW BOUNDARY
CONTINUES TO TRACK SOUTHEAST AT A DECENT CLIP...HOWEVER IF THE
LARGE CLUSTERS OF STORMS PERSIST TOO LONG...OR IF THE OUTFLOW
BOUNDARY SLOWS DOWN THEN THE FLASH FLOOD RISK COULD INCREASE. WILL
CONTINUE TO MONITOR AND CONSIDER A FLASH FLOOD WATCH BEFORE NOON
IF THE CONDITIONS WARRANT. 22/TD
&&
.PREV DISCUSSION... /ISSUED 811 AM CDT WED MAY 27 2015/
..SOUNDING DISCUSSION...
A VERY SHALLOW SATURATED LAYER BELOW THE TOP OF THE TEMPERATURE
INVERSION ALLOWED PATCHY FOG TO FORM IN A FEW SPOTS WITH REDUCED
VISIBILITY NOTED AT BOGALUSA...MCCOMB AND PASCAGOULA. THIS
TEMPERATURE INVERSION IS ALSO THE CAP IN PLACE WITH INHIBITION
CALCULATED AT ABOUT 150 J/KG. WE CONTINUE TO WATCH THE LINE OF
THUNDERSTORMS OVER CENTRAL LOUISIANA THAT IS MARCHING TOWARD
SOUTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI. PLENTY OF CAPE
AROUND 1500 J/KG FOR THIS LINE TO TAP INTO...BUT 500MB WINDS ARE
RATHER WEAK AT JUST 15 KNOTS. RADAR SHOW A DOWNWARD TREND IN
REFLECTIVITY VALUES SO IF LINE CONTINUES TO HOLD
TOGETHER...STRAIGHT LINE WINDS WOULD BE THE MAIN CONCERN. THERE IS
QUITE A BIT OF MOISTURE UP TO 15000 FEET ABOVE WHICH THERE IS
SIGNIFICANT DRYING. THIS DRIER AIR WOULD BE WHAT COULD CAUSE
DOWNBURST WINDS WITH A DOWNDRAFT CAPE AT 1260 J/KG...WHICH IS
ABOVE THE 950 J/KG THRESHOLD. HOWEVER...STRONGEST GUST OF 38 KNOTS
WAS OBSERVED AT 1201Z AT LAKE CHARLES AND 31 KNOTS AROUND 1300Z AT
JENNINGS.
AS MENTIONED...QUITE A BIT OF MOISTURE AND PRECIPITABLE WATER
VALUE OF 1.66 INCHES IS ABOVE NORMAL FOR THIS TIME OF YEAR. RADAR
ESTIMATES FROM KLCH WSR-88D HAVE SHOWN WIDESPREAD 1-2 INCHES WITH
THE INITIAL LINE OF THUNDERSTORMS AND AFTER THE STRATIFORM RAIN
FALLS BEHIND THE MAIN LINE...2-4 INCHES STORM TOTAL. WITH WEAK
UPPER LEVEL WINDS AS DISCUSSED ABOVE...MAY HAVE TO WATCH RAIN
RATES FOR FLASH FLOODING. RECENT MESOSCALE PRECIPITATION
DISCUSSION ISSUED BY WPC ALSO HIGHLIGHTS THIS MENTIONING POTENTIAL
RAIN RATES COULD EXCEED FLASH FLOOD GUIDANCE.
12Z BALLOON INFO: NO ISSUES WITH THE FLIGHT THIS MORNING THAT
ASCENDED TO A HEIGHT OF 19.8 MILES ABOVE THE GROUND BEFORE
BURSTING JUST NORTHWEST OF KILN 22 MILES DOWNRANGE FROM THE
OFFICE. THE ASCENT LASTED 107 MINUTES.
ANSORGE
PREV DISCUSSION... /ISSUED 308 AM CDT WED MAY 27 2015/
DISCUSSION...QUIET NIGHT OVER THE CWA BUT WE CONTINUE TO WATCH THE
ACTIVITY WORKING SE OUT OF NERN TX AND INTO WRN LA. THIS SHOULD
IMPACT THE REGION LATER TODAY. THIS COMPLEX APPEARS TO BE ASSOCIATED
WITH A WEAK IMPULSE AND INCREASED LIFT STREAMING IN FROM THE PAC
OVER THE DESERT SW.
TODAY SHOULD BE FAR MORE ACTIVE THAN YESTERDAY. WE HAVE NOW
RECOVERED AND ABUNDANT MOISTURE IS IN PLACE. COMBINE THAT WITH
DAYTIME HEATING TODAY...THE COMPLEX MOVING IN FROM THE NW...WEAK
TROUGHING ALOFT...AND THE INCREASE IN LIFT WORKING IN AND WE
SHOULD SEE SCT TO NUM SHRA AND TSRA WITH CONVECTION BEGINNING TO
DEVELOP POSSIBLY AS EARLY AS LATE MORNING. CONVECTION WILL
CONTINUE TO INCREASE COVERAGE AS ADDED INFLUENCE FROM THE
SEA/LAKE BREEZE KICKS IN. GREATEST CONCENTRATION OF STORMS LOOKS
LIKE IT COULD BE JUST SOUTH OF THE SWRN MS COUNTIES AND NORTH OF A
LINE FROM HUM TO NBG. AS FOR STRONG TO SVR STORMS...THERE WILL BE
SUFFICIENT INSTABILITY IN PLACE ALONG WITH STEEP MID LVL LAPSE
RATES AND THIS SHOULD GET A FEW STORMS TO OVERACHIEVE. LACK OF
SIGNIFICANT SHEAR AND MID LVL FLOW WILL KEEP ORGANIZED SVR WEATHER
FROM DEVELOPING. MAIN CONCERN FROM STORMS WILL STRONG TO DAMAGING
STRAIGHTLINE WINDS...FREQUENT LIGHTNING...AND TORRENTIAL
DOWNPOURS.
AS HAS BEEN MENTIONED CONVECTIVE COVERAGE SHOULD BE A LITTLE LESS ON
THU AS S/W RIDGING MOVES IN. GIVEN THAT...AFTN HEATING AND ONLY WEAK
SUBSIDENCE ALOFT SHOULD NOT HOLD CONVECTION AT BAY ALL DAY. ISLTD
TO SCT STORMS WILL STILL BE POSSIBLE DURING THE AFTERNOON THU. AS
WE HEAD INTO FRI AND THE WEEKEND THINGS WILL BECOME MORE
SUMMERLIKE AS CONVECTION WILL BE DRIVEN BY DIURNAL INFLUENCES.
AFTN CONVECTION WILL OCCUR OVER LAND AREAS AND THEN ISLTD ACTIVITY
WILL LIKELY DRIFT TOWARDS THE MARINE ZONES. /CAB/
AVIATION... TAFS ARE STILL CONTINGENT ON DEVELOPMENTS WITH SQUALL
LINE ADVANCING OUT OF NE TEXAS EARLY THIS MORNING AND INTERACTING
WITH GULF BREEZE CONVERGENCE BOUNDARIES AHEAD OF SQUALL. INDICATING
TEMPO GROUPS GENERALLY BETWEEN 17Z-21Z THAT MAY NEED TEMPORAL
ADJUSTMENTS BASED ON RADAR TRENDS LATER THIS MORNING.
OTHERWISE...VFR CONDITIONS ARE EXPECTED OUTSIDE PERIODS OF
CONVECTION.
MEFFER/RR
MARINE... BERMUDA HIGH EXTENDS ACROSS THE ENTIRE GULF OF MEXICO AND
WILL REMAIN IN PLACE THROUGH THE REST OF THE WEEK. THIS WILL KEEP
SOUTHEAST WINDS GENERALLY IN THE 8 TO 14 KNOT RANGE DURING THIS
PERIOD WITH SEAS 1 TO 3 FEET. AN APPROACHING COLD FRONT MID WEEKEND
WILL BREAK DOWN THE SURFACE HIGH AND LEAD TO WEAK PRESSURE FIELD
OVER THE AREA. THUS WINDS AND SEAS WILL RELAX SUNDAY THRU EARLY NEXT
WEEK WITH WINDS UNDER 10 KTS AND SEAS LESS THAN A FOOT.
MEFFER
DECISION SUPPORT...
DSS CODE...YELLOW.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...RADAR SUPPORT FOR STRONG THUNDERSTORMS AND HEAVY
RAINFALL.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 86 70 85 69 / 70 20 50 20
BTR 87 71 86 71 / 100 20 50 20
ASD 86 72 85 72 / 70 20 40 20
MSY 86 74 86 74 / 70 20 40 20
GPT 84 74 85 74 / 50 20 40 20
PQL 84 71 85 71 / 40 20 40 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, May 27, 9:05 AM CST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1005 AM CDT WED MAY 27 2015
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-280315-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1005 AM CDT WED MAY 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
A MARGINAL RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS ALL OF
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI TODAY. THE OVERALL
THREAT OF SEVERE THUNDERSTORM DEVELOPMENT IS LOW...BUT IF A SEVERE
THUNDERSTORM DOES FORM...THE PRIMARY THREATS WILL BE STRONG
DAMAGING WIND GUSTS...SMALL HAIL...LOCALLY HEAVY DOWNPOURS THAT
COULD PRODUCE STREET FLOODING...AND FREQUENT LIGHTNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A MARGINAL RISK OF SEVERE THUNDERSTORMS WILL ONCE AGAIN EXIST OVER
THE AREA ON THURSDAY. SMALL HAIL...DAMAGING WIND GUSTS...LOCALLY
HEAVY DOWNPOURS...AND FREQUENT LIGHTNING WILL ONCE AGAIN BE A
CONCERN WITH ANY SEVERE THUNDERSTORMS THAT DEVELOP.
FRIDAY THROUGH TUESDAY WILL SEE A RETURN TO MORE TYPICAL
THUNDERSTORMS SEEN OVER THE REGION DURING THE SUMMER MONTHS.
THUNDERSTORMS WILL BE MOST LIKELY FROM LATE MORNING THROUGH THE
EARLY EVENING HOURS...WITH MUCH LESS ACTIVITY OVERNIGHT. A FEW OF
THESE THUNDERSTORMS COULD TURN STRONG...PRODUCING FREQUENT
LIGHTNING STRIKES...GUSTY WINDS...AND LOCALLY HEAVY DOWNPOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
32
In the hours before
Special weather statement, May 27, 7:17 AM CST, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
817 AM CDT WED MAY 27 2015
LAZ034>036-046>048-MSZ068-271415-
WEST BATON ROUGE-IBERVILLE-POINTE COUPEE-EAST FELICIANA-EAST BATON
ROUGE-WEST FELICIANA-WILKINSON-
817 AM CDT WED MAY 27 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST BATON ROUGE...
WESTERN EAST BATON ROUGE...WEST FELICIANA...IBERVILLE...WESTERN EAST
FELICIANA...POINTE COUPEE PARISHES IN SOUTHEASTERN LOUISIANA AND
SOUTHERN WILKINSON COUNTIES...
AT 817 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR LAKE OPHELIA NATIONAL WILDLIFE REFUGE TO NEAR
PALMETTO TO NEAR LEONVILLE TO NEAR CANKTON...AND MOVING SOUTHEAST AT
45 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...ZACHARY...BAKER...PLAQUEMINE...PORT ALLEN...NEW
ROADS...JACKSON...ST. FRANCISVILLE...ADDIS...BRUSLY...LIVONIA...
MARINGOUIN...WOODVILLE...FORDOCHE...ROSEDALE...GROSSE TETE...
MORGANZA...LOTTIE...FORT ADAMS AND RAMAH.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NEW ORLEANS.
LAT...LON 3098 9180 3104 9172 3104 9165 3097 9166
3103 9157 3113 9163 3124 9155 3119 9115
3021 9121 3006 9128 3005 9137 3010 9138
3011 9147 3023 9148 3026 9159 3036 9165
3044 9164 3050 9175 3071 9173 3086 9182
TIME...MOT...LOC 1317Z 313DEG 38KT 3120 9189 3074 9185 3042 9200 3035
9216
32Special weather statement, May 27, 8:12 AM CST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
912 AM CDT WED MAY 27 2015
LAZ034>037-046>050-056-MSZ068-069-271515-
WEST BATON ROUGE-ASSUMPTION-ST. HELENA-IBERVILLE-POINTE COUPEE-EAST
FELICIANA-EAST BATON ROUGE-LIVINGSTON-WEST
FELICIANA-ASCENSION-WILKINSON-AMITE-
912 AM CDT WED MAY 27 2015
...LINE OF STRONG THUNDERSTORMS APPROACHING METRO BATON ROUGE...
AT 912 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 8 MILES EAST OF SLOCUM TO NEAR MARINGOUIN TO NEAR ST.
MARTINVILLE TO NEAR CYPREMORT POINT...AND MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...ZACHARY...BAKER...DENHAM SPRINGS...GONZALES...
DONALDSONVILLE...PLAQUEMINE...PORT ALLEN...NEW ROADS...JACKSON...ST.
FRANCISVILLE...CLINTON...LIBERTY...OAK HILLS PLACE...BELLE RIVER...
ST. GABRIEL...WALKER...ADDIS...BRUSLY AND WHITE CASTLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3118 9071 3028 9078 2996 9110 2983 9111
2985 9118 2992 9123 2999 9126 3004 9123
3005 9137 3010 9138 3011 9147 3023 9148
3026 9159 3047 9167 3052 9163 3101 9160
3104 9156 3122 9158 3123 9149 3132 9146
TIME...MOT...LOC 1412Z 287DEG 35KT 3126 9150 3050 9156 3019 9188 2970
9192
32Special weather statement, May 27, 9:15 AM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1015 AM CDT WED MAY 27 2015
LAZ036-037-039-040-046-048>050-056>058-060-071-072-MSZ068>071-271615-
ASCENSION-ST. JOHN THE BAPTIST-ST. TAMMANY-ASSUMPTION-ST.
HELENA-IBERVILLE-EAST FELICIANA-SOUTHERN TANGIPAHOA-NORTHERN
TANGIPAHOA-EAST BATON ROUGE-LIVINGSTON-ST. JAMES-WASHINGTON-ST.
CHARLES-PIKE-WALTHALL-WILKINSON-AMITE-
1015 AM CDT WED MAY 27 2015
...LINE OF STRONG THUNDERSTORMS MOVING EAST ALONG THE INTERSTATE 12
CORRIDOR...
AT 1014 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF GLOSTER TO NEAR WATSON TO NEAR BELLE
ROSE...AND MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...HAMMOND...MCCOMB...DENHAM SPRINGS...GONZALES...
DONALDSONVILLE...CLINTON...LIBERTY...GREENSBURG...HAHNVILLE...
RESERVE...AMITE...LAPLACE...OAK HILLS PLACE...ST. GABRIEL...
PONCHATOULA...WALKER...AMITE CITY...GRAMERCY AND LUTCHER.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3061 9014 3038 9022 3018 9043 3009 9041
3005 9034 2996 9037 3000 9120 3060 9100
3132 9109 3135 9098 3135 9024
TIME...MOT...LOC 1514Z 267DEG 32KT 3130 9101 3060 9092 3008 9110
32Special weather statement, May 27, 9:17 AM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1017 AM CDT WED MAY 27 2015
LAZ056-065-271600-
ASSUMPTION-UPPER TERREBONNE-
1017 AM CDT WED MAY 27 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ASSUMPTION PARISH...
AT 1017 AM CDT...A STRONG THUNDERSTORM WAS NEAR AMELIA...OR 7 MILES
SOUTHEAST OF STEPHENSVILLE. THE STORM WAS NEARLY STATIONARY.
WINDS IN EXCESS OF 40 MPH AND LOCALLY HEAVY RAINFALL ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MORGAN CITY...NAPOLEONVILLE...BELLE RIVER...SUPREME AND LABADIEVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NEW ORLEANS.
LAT...LON 2995 9100 2978 9095 2972 9100 2971 9094
2969 9093 2963 9108 2964 9110 2970 9110
2973 9111 2975 9109 2977 9110 2981 9109
2984 9113 2985 9118 2986 9120 2989 9121
TIME...MOT...LOC 1517Z 155DEG 1KT 2972 9106
32Special weather statement, May 27, 10:02 AM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1102 AM CDT WED MAY 27 2015
LAZ049-056>060-065>067-271645-
LOWER LAFOURCHE-ASSUMPTION-LOWER TERREBONNE-UPPER TERREBONNE-ST.
JAMES-ASCENSION-UPPER LAFOURCHE-ST. JOHN THE BAPTIST-ST. CHARLES-
1102 AM CDT WED MAY 27 2015
...STRONG THUNDERSTORMS AFFECTING THE RIVER PARISHES...
...
AT 1101 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR LUTCHER TO NEAR SCHRIEVER TO 15 MILES SOUTH OF
AMELIA...AND MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH...PEA SIZE HAIL...LOCALLY HEAVY
RAINFALL OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HOUMA...THIBODAUX...MORGAN CITY...LAPLACE...HAHNVILLE...RESERVE...
GRAMERCY...LUTCHER...LOCKPORT...SOUTH VACHERIE...MATHEWS...LULING...
NEW SARPY...SUPREME...PARADIS...NORTH VACHERIE...GARYVILLE...
RACELAND...TAFT AND EDGARD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NEW ORLEANS.
LAT...LON 2926 9087 2925 9087 2927 9094 2931 9092
2933 9095 2933 9099 2930 9098 2929 9099
2939 9122 2954 9118 2960 9107 2964 9110
2972 9111 2981 9107 3019 9074 3016 9043
3007 9039 3005 9030 2962 9040 2924 9084
TIME...MOT...LOC 1601Z 286DEG 16KT 3010 9070 2972 9078 2943 9112
32Special weather statement, May 27, 10:08 AM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1108 AM CDT WED MAY 27 2015
LAZ039-040-050-058-071-072-MSZ069>071-077-271700-
ST. TAMMANY-SOUTHERN TANGIPAHOA-NORTHERN
TANGIPAHOA-LIVINGSTON-WASHINGTON-ST. JOHN THE BAPTIST-PEARL
RIVER-WALTHALL-PIKE-AMITE-
1108 AM CDT WED MAY 27 2015
...STRONG THUNDERSTORMS IMPACTING THE NORTHSHORE REGION ...
AT 1107 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF SMITHDALE TO 7 MILES NORTHEAST OF
INDEPENDENCE TO 9 MILES SOUTH OF SPRINGFIELD...AND MOVING EAST AT 45
MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
SLIDELL...HAMMOND...MCCOMB...BOGALUSA...PICAYUNE...COVINGTON...
FRANKLINTON...PONCHATOULA...PEARL RIVER...MAGNOLIA...ABITA SPRINGS...
KENTWOOD...SUMMIT...TYLERTOWN...VARNADO...MADISONVILLE...FOLSOM...
SUN...OSYKA AND CROSSROADS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NEW ORLEANS.
LAT...LON 3133 9004 3114 9001 3107 8992 3107 8985
3070 8966 3021 8980 3026 8998 3035 9006
3039 9019 3021 9041 3031 9042 3034 9049
3022 9058 3023 9058 3067 9044 3092 9057
3100 9057 3100 9061 3130 9077 3135 9035
TIME...MOT...LOC 1607Z 267DEG 38KT 3124 9068 3068 9039 3029 9050
32Thunderstorm Wind, St. Charles
- When
- May 27, 10:38 AM CST
- Where
- St. Charles County, Luling
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.930, -90.350
Trees were reported blown down in Luling. The event time was estimated by radar.
Thunderstorm Wind, St. Charles
- When
- May 27, 10:43 AM CST
- Where
- St. Charles County, Ama
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.950, -90.300
Trees were reported blown down by thunderstorm winds in Ama. The event time was estimated from radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, May 27 to 31, 20155 deaths · $15 million · 1.75 in hail · 76 events
- Tornadoes and Dust Storm in Texas, May 27, 20151 death · 3 injured · EF2 · 29 events
- Tornadoes and Flash Flooding in Kansas, May 27 to 28, 2015$4.5 million · EF1 · 45 events
- Damaging Winds in Texas, May 27, 20151 death · $50,000 · 60 kt wind · 2 events
- Heavy Rain in Michigan, May 27, 20151 death · $30,000 · 1 event
- Flooding and Hail in Texas, May 27 to 28, 2015$900,000 · 4.5 in hail · 8 events
- Hail in Michigan, May 27, 2015$500,000 · 2 in hail · 1 event
- Hail and Damaging Winds in Ohio, May 27, 2015$119,000 · 1 in hail · 19 events
- Damaging Winds and Lightning Strike in Massachusetts, May 27, 2015$120,000 · 70 kt wind · 13 events
- Flash Flooding and Damaging Winds in New York, May 27, 2015$75,000 · 50 kt wind · 15 events
- Hail and Damaging Winds in Michigan, May 27, 2015$40,000 · 2 in hail · 26 events
- Damaging Winds and Lightning Strike in Vermont, May 27, 2015$35,000 · 55 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569265, 569266.